Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 19, 2011, 2:42 PM CDT for 4 counties in Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 2:42 PM CDT (19:42 UTC)
- Expired
- May 19, 2011, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 64 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 3:13 PM CDT | HAIL 1.5 | Blair, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS54 KOUN 191942
SVROUN
OKC055-057-065-075-192030-
/O.NEW.KOUN.SV.W.0175.110519T1942Z-110519T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GREER COUNTY IN SOUTHWEST OKLAHOMA...
EXTREME SOUTHEASTERN HARMON COUNTY IN SOUTHWEST OKLAHOMA...
NORTHERN JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
WESTERN KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 330 PM CDT
* AT 242 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS NEAR WARREN AND NEAR DUKE...MOVING NORTHEAST AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...
ALTUS-LUGERT LAKE...ALTUS...BLAIR...BRINKMAN...DUKE...FRIENDSHIP...
GOTEBO...GRANITE...HESTER...HOBART...LONE WOLF...MANGUM...MARTHA...
ROOSEVELT...WARREN AND WILLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3512 9954 3511 9889 3494 9881 3463 9930
3457 9947 3456 9970
TIME...MOT...LOC 1942Z 227DEG 23KT 3479 9924
$$1 follow-up statement
821
WWUS54 KOUN 192016
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT THU MAY 19 2011
OKC057-192026-
/O.CAN.KOUN.SV.W.0175.000000T0000Z-110519T2030Z/
HARMON OK-
316 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN HARMON COUNTY...
LAT...LON 3463 9949 3472 9959 3510 9948 3511 9889
3494 9881 3463 9930
TIME...MOT...LOC 2016Z 221DEG 34KT 3479 9930
$$
OKC055-065-075-192030-
/O.CON.KOUN.SV.W.0175.000000T0000Z-110519T2030Z/
JACKSON OK-KIOWA OK-GREER OK-
316 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN GREER...WESTERN KIOWA AND NORTHEASTERN JACKSON
COUNTIES...
AT 316 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM NEAR BLAIR...MOVING NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...
ALTUS-LUGERT LAKE...ALTUS...BLAIR...FRIENDSHIP...GRANITE...
HESTER...HOBART...LONE WOLF...MANGUM...MARTHA...ROOSEVELT AND
WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3463 9949 3472 9959 3510 9948 3511 9889
3494 9881 3463 9930
TIME...MOT...LOC 2016Z 221DEG 34KT 3479 9930
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:22 PM CDT, 20 minutes earlier.
Area forecast discussion, May 19, 2:22 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 222 PM CDT THU MAY 19 2011 .DISCUSSION... THE BEGINNING OF A ACTIVE PERIOD HAS BEGUN THIS AFTN AS STORMS HAVE DEVELOPED THIS AFTN NEAR THE DRYLINE ACROSS WESTERN OK/WESTERN NORTH TX. EXPECT ADDITIONAL ACTIVITY TO DEVELOP THROUGH THE AFTN ACROSS WESTERN SECTIONS AND THEN POSSIBLY MORE WIDESPREAD ACTIVITY OVERNIGHT INTO CENTRAL SECTIONS OF OKLAHOMA... AND THEN PERHAPS FARTHER EAST FRIDAY MORNING. ANOTHER ACTIVE DAY EXPECTED ON FRIDAY... HOWEVER A LOT OF WHAT OCCURS TOMORROW WILL DEPEND ON LATE TONIGHT. A STRONGER PUSH FROM ALOFT MAY PUSH THINGS FURTHER EAST FOR SATURDAY INTO SUNDAY... BUT MAIN SFC FRONT WILL REMAIN TO THE NORTH WITH LOW LEVEL MOISTURE HANGING AROUND. THIS WILL SET THE STAGE FOR ADDITIONAL SHOWER/TSTM ACTIVITY EARLY/TO MID PART OF NEXT WEEK. A STRONGER SFC FRONT STILL APPEARS THAT IT WILL MOVE SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS ON WEDNESDAY. THIS WILL LIKELY BRING SOME DRIER/COOLER AIR INTO THE AREA FOR LATTER HALF OF NEXT WEEK. & .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 77 65 83 / 60 60 40 0 HOBART OK 65 85 61 92 / 40 40 20 0 WICHITA FALLS TX 70 84 67 96 / 50 50 30 0 GAGE OK 54 79 50 87 / 30 10 20 0 PONCA CITY OK 67 78 62 79 / 50 60 60 10 DURANT OK 70 78 67 83 / 60 60 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/30
Hazardous weather outlook, May 19, 11:55 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU MAY 19 2011
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU MAY 19 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THE MID TO LATE EVENING.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF INTERSTATE 35
TO THE OKLAHOMA AND TEXAS BORDER. THE SLIGHT RISK AREA INCLUDES
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
UNTIL MIDNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A DRYLINE NEAR THE TEXAS AND OKLAHOMA BORDER IS EXPECTED
TO AID IN THUNDERSTORM DEVELOPMENT BY THE MID AFTERNOON
HOURS. EAST OF THE DRYLINE... THE AIRMASS WILL BE MOIST AND
MODERATELY UNSTABLE. MEANWHILE... A LARGE UPPER LEVEL STORM SYSTEM
TO THE WEST WILL ADVANCE SLOWLY EAST THROUGH TONIGHT. THE STORM
SYSTEM WILL PROVIDE SUFFICIENT VERTICAL WIND SHEAR OVER THE REGION
TO SUPPORT SEVERE THUNDERSTORMS INCLUDING SUPERCELLS.
THUNDERSTORMS THIS AFTERNOON MAY BECOME MORE NUMEROUS DURING
THE EVENING HOURS AS THEY MOVE NORTHEAST TOWARD CENTRAL PARTS OF
OKLAHOMA. ADDITIONAL THUNDERSTORMS MAY FORM ACROSS PARTS OF WEST
TEXAS LATE TONIGHT AS THE UPPER LEVEL TROUGH MOVES CLOSER TO THE
SOUTHERN PLAINS. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER AS
THEY DEVELOP AND MOVE INTO WESTERN PARTS OF OKLAHOMA AND WESTERN
NORTH TEXAS...SUCH AS LARGE HAIL AND DAMAGING WINDS.
THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL TO THE SIZE OF
TENNIS BALLS AND STRONG WINDS TO NEAR 65 MPH. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE MAINLY THIS AFTERNOON AND EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE STORMS WILL PERSIST THROUGH FRIDAY AS
WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS CONTINUE IN ADVANCE OF
THE UPPER LEVEL STORM SYSTEM. MOST OF THE THUNDERSTORM ACTIVITY WILL
BE LOCATED EAST OF A DRYLINE THAT WILL AGAIN BE LOCATED ACROSS FAR
WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS.
THUNDERSTORM CHANCES WILL BE RELATIVELY SMALL ACROSS THE AREA OVER
THE WEEKEND BEFORE INCREASING ONCE AGAIN TUESDAY AND WEDNESDAY AS
ANOTHER STORM SYSTEM MOVES IN FROM THE WEST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.
SIX/CJSIn the hours before
Local storm report, May 19, 1:40 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 4 N SAYRE 35.36N 99.63W
05/19/2011 E1.00 INCH BECKHAM OK AMATEUR RADIO
&&
JPIKELocal storm report, May 19, 1:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL ELDORADO 34.47N 99.65W
05/19/2011 E1.75 INCH JACKSON OK EMERGENCY MNGR
&&
JPIKELocal storm report, May 19, 2:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 4 W MARTHA 34.73N 99.46W
05/19/2011 E1.00 INCH GREER OK EMERGENCY MNGR
&&
BAINLocal storm report, May 19, 2:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 4 S HAMMON 35.57N 99.38W
05/19/2011 E1.75 INCH ROGER MILLS OK LAW ENFORCEMENT
&&
BAINLocal storm report, May 19, 2:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
236 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 6 S HAMMON 35.55N 99.38W
05/19/2011 E1.75 INCH ROGER MILLS OK EMERGENCY MNGR
&&
JPIKELocal storm report, May 19, 2:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 3 W DUKE 34.67N 99.63W
05/19/2011 E1.75 INCH JACKSON OK EMERGENCY MNGR
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:51 AM CDT | Red Flag Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 6 hr |
| May 19, 12:39 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 66 min |
| May 19, 1:00 PM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| May 19, 1:01 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 29 min |
| May 19, 1:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills, Washita | 38 min |
| May 19, 1:20 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 40 min |
| May 19, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills | 47 min |
| May 19, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 57 min |
| May 19, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Kiowa, Washita | 48 min |
| May 19, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 45 min |
| May 19, 2:48 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| May 19, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 44 min |
| May 19, 3:17 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 43 min |
| May 19, 3:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 44 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 19 min |
| May 19, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Washita | 52 min |
| May 19, 4:25 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 35 min |
| May 19, 4:37 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| May 19, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 44 min |
| May 19, 5:09 PM CDT | Tornado Warning | OUN | Caddo, Kiowa | 36 min |
| May 19, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 31 min |
| May 19, 5:38 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 3 hr |
| May 19, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 62 min |
| May 19, 5:57 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 33 min |
| May 19, 5:59 PM CDT | Tornado Warning | OUN | Caddo | 31 min |
| May 19, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| May 19, 6:27 PM CDT | Tornado Warning | OUN | Caddo | 33 min |
| May 19, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 44 min |
| May 19, 6:54 PM CDT | Areal Flood Advisory | OUN | Caddo, Kiowa | 3 hr |
| May 19, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 63 min |
| May 19, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.